Alert archive / North Carolina / Tornado Warnings in 2006
Tornado Warning 30, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Sep 1, 2006, 12:19 AM EDT for Duplin County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2006, 12:19 AM EDT (04:19 UTC)
- Expired
- Sep 1, 2006, 1:00 AM EDT
- In force
- 41 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Duplin County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 7:20 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KMHX 010419 TORMHX NCC061-010500- /O.NEW.KMHX.TO.W.0030.060901T0419Z-060901T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1219 AM EDT FRI SEP 1 2006 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * TORNADO WARNING FOR... DUPLIN COUNTY IN EASTERN NORTH CAROLINA * UNTIL 100 AM EDT * AT 1213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CHINQUAPIN...OR 8 MILES SOUTH OF BEULAVILLE...MOVING NORTHWEST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... BEULAVILLE AROUND 1225 AM EDT... KENANSVILLE AROUND 1240 AM EDT... WARSAW AROUND 1250 AM EDT... IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3475 7780 3487 7767 3513 7799 3494 7814 $$ 24
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Aug 31, 11:30 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 31, 11:30 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1130 PM EDT THU AUG 31 2006
.SHORT TERM /TONIGHT/...TROPICAL STORM CONDITIONS SPREADING INTO
AREA AND FCST GENERALLY ON TRACK. MINOR ZFP AND GRID UPDATE FOR
LATEST TEMPS AND WINDS BUT OTHER WATCHES AND WARNINGS CONTINUED IN
PLACE.
&&
.AVIATION...WINDS WILL VEER OVERNIGHT FROM NORTHEAST LATE THIS
EVENING TO SOUTH BY EARLY FRIDAY MORNING AS ERNESTO PASSES JUST TO
THE WEST. WIDESPREAD MODERATE TO HEAVY RAIN WILL CONTINUE OVERNIGHT
BUT WILL TAPER OFF FROM SOUTH TO NORTH AFTER SUNRISE. VISIBILITIES
WILL BE MAINLY MVFR WITH AREAS OF VFR.
&&
.MARINE...UPDATED TO INCREASE SEAS BASED ON FRYING PAN REPORT OF 22
FEET AT 10 PM AND 12 FEET AT BUOY 5 E OF NEW RIVER. WINDS OK WITH
SPEEDS INCREASING TO TS FORCE AFTER MIDNIGHT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLASH FLOOD WATCH FOR NCZ029-044>047-079>081-090>095-098-103-
104 UNTIL 8 AM FRIDAY.
...HURRICANE WATCH FOR NCZ095-098 UNTIL 10 PM MONDAY.
...TROPICAL STORM WARNING FOR NCZ045>047-080-081-093>095-098-103-
104 UNTIL 10 PM MONDAY.
...INLAND TROPICAL STORM WARNING FOR NCZ029-044-079-090>092 UNTIL
10 AM FRIDAY.
MARINE...TROPICAL STORM WARNING FOR AMZ130-135-150-152-154-156-158
UNTIL 10 PM MONDAY.
...HURRICANE WATCH FOR AMZ158 UNTIL 10 PM MONDAY.
&&
JBM/HSAHazardous weather outlook, Aug 31, 5:21 AM EDT, 18 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 521 AM EDT THU AUG 31 2006 NCZ029-044>047-079>081-090>095-098-103-104-010930- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 521 AM EDT THU AUG 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR LIFE THREATENING RIP CURRENTS ALONG THE ENTIRE COAST TODAY. TROPICAL STORM WARNINGS ARE IN EFFECT FOR ONSLOW AND CARTERET COUNTIES ALONG WITH THE ADJACENT ATLANTIC COASTAL WATERS. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF EASTERN NORTH CAROLINA THROUGH FRIDAY MORNING FOR WIDESPREAD RAINFALL AMOUNTS OF 4 TO 7 INCHES AND LOCAL AMOUNTS OF 8 INCHES OR MORE. ISOLATED TORNADOES ARE POSSIBLE THIS AFTERNOON AND TONIGHT AS TROPICAL STORM ERNESTO MOVES NORTH ACROSS THE CAROLINAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TROPICAL SYSTEM ERNESTO IS FORECAST TO MOVE AWAY FROM THE AREA FRIDAY MORNING ENDING THE HEAVY RAIN AND FLOODING THREAT. PLEASE SEE THE LATEST ADVISORIES CONCERNING ERNESTO FROM THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. AMZ130-135-150-152-154-156-158-010930- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 521 AM EDT THU AUG 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM ERNESTO IS FORECAST TO AFFECT THE CAROLINAS TODAY THROUGH FRIDAY. TROPICAL STORM WARNINGS ARE IN EFFECT FROM CAPE LOOKOUT SOUTH...WITH SMALL CRAFT ADVISORIES IN EFFECT FOR THE REMAINDER OF THE COASTAL WATERS AND SOUNDS. PLEASE SEE THE LATEST ADVISORIES CONCERNING ERNESTO FROM THE NATIONAL HURRICANE CENTER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TROPICAL STORM ERNESTO IS FORECAST TO MOVE NORTH OF THE WATERS FRIDAY WITH SMALL CRAFT ADVISORY CONDITIONS PERSISTING THROUGH FRIDAY NIGHT.
In the hours before
Local storm report, Aug 31, 7:24 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
724 PM EDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TORNADO STACY 34.84N 76.43W
08/31/2006 CARTERET NC PUBLIC
LARGE WATERSPOUT MOVED ONSHORE NEAR STACY. NO DAMAGE
REPORTED.
&&
JCLocal storm report, Aug 31, 9:57 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
957 PM EDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TORNADO 1 NW SNEADS FERRY 34.56N 77.39W
08/31/2006 ONSLOW NC OTHER FEDERAL
CAMP LEJEUNE SPOTTED A TORNADO NORTH OF SNEADS FERRY
MOVING NORTHWEST THROUGH THE NEW RIVER INLET
&&
KLAWSLocal storm report, Aug 31, 10:15 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1015 PM EDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TORNADO MOREHEAD CITY 34.72N 76.73W
08/31/2006 CARTERET NC PUBLIC
ROOF DAMAGE ON A HOME REPORTED JUST EAST OF DOWNTOWN
MOREHEAD CITY
&&
KLAWSThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:58 PM EDT | Tornado Warning | MHX | Onslow | 47 min |
| Aug 31, 11:06 PM EDT | Tornado Warning | MHX | Carteret | 24 min |
| Sep 1, 1:34 AM EDT | Tornado Warning | MHX | Carteret | 26 min |
| Sep 1, 2:16 AM EDT | Tornado Warning | MHX | Beaufort, Hyde | 44 min |
| Sep 1, 3:22 AM EDT | Tornado Warning | MHX | Hyde | 23 min |
| Sep 1, 3:55 AM EDT | Tornado Warning | MHX | Dare | 35 min |
| Sep 1, 10:33 AM EDT | Coastal Flood Statement | MHX | 7 hr |
Nearby
Tornado Warnings in North Carolina, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.